Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 113, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 5, 1997, 12:32 PM EDT for Baker County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1997, 12:32 PM EDT (16:32 UTC)
- Expired
- Jul 5, 1997, 1:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Baker County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3275 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 051633 RRA SVRJAX FLC003-051730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1232 PM EDT SAT JUL 5 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...BAKER COUNTY AT 1230 PM NATIONAL WEATHER SERVICE DOPLLER RADAR IN JACKSONVILLE WAS INDICATING A SEVERE THUNDERSTORM IN THE SANDERSON AREA AND MOVING LITTLE AT THE TIME. THE STORM AND OTHERS THAT WILL DEVELOP SHOULD BEGIN TO MOVE EAST AND SOUTHEAST...SO PERSONS NEAR MACCLENNEY AND GLEN ST. MARY SHOULD REMAIN ON THE ALERT. ADDITIONAL STRONG OR SEVERE THUNDERSTORMS MOVING THROUGH SOUTHEAST GEORGIA WILL MOVE INTO NORTHERN SECTIONS OF THE COUNTY AFTER 1 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:50 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 5, 9:50 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT FRI JUL 5 1997 SMALL AREA OF CONVERG ASSOCIATED WI SFC TROF IN SE CAUSED SOME SHRA/ TSTA LAST NGT IN SE GA AND ISOLD IN NE FL THIS MRNG HAS ENDED. TEMPS AT H8 THIS MRNG UP 2C FM 12Z THU AT JAX BUT DOWN 1C AT TLH. WI THESE TEMPS NR 20C AND TOTAL SUN WUD REACH LO 100S AND MESO-ETA DOES SHOW AN AREA OF 100+ IN OKEFENOKEE SWAMP THIS AFTRN...AT 1000MBS. HWVR...THERE IS A LTL MR LO LVL MSTR THIS MRNG AND WI ECSB SETTING IN ERY AFTRN I WL NOT CHANGE TEMPS. WL CONT TO HILITE H.I. 110-115 IN NOWCASTS. WTR VPR LOOPS DO SHOW SOME LEFTOVER MSTR FM LAST NGT CONVECTION OVR AREA AND 12Z JAX CAPE IS 4800 WI LI -8 AND KI 43. ALTHO THIS IS CONTAMINATED BY ERY MRNG CONVECTION AND IT IS XTRMLY DRY ABV 650 MBS WITH CONSIDERABLE SUBSIDENCE ALF...THE MODELS DO SHOW CAPES NR 3000 THIS AFTRN AND WI THERMAL TROF/SFC TROF IN AREA AND LCL SEA BRZ BNDRYS AND PSBL OUTFLO XTRM S CWA FM WK SYS OVR NE FL ATTM...IT WUD BE WISE TO INCLUDE AT LEAST SLGT CHC POPS IN FCST FOR LATE THIS AFTRN/EVE WI DWPTS NR 80 CWF LOOKS FINE. MOHLIN
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:46 AM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 44 min |
| Jul 5, 12:14 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 46 min |
| Jul 5, 12:18 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 42 min |
| Jul 5, 12:48 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 57 min |
| Jul 5, 12:51 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 54 min |
| Jul 5, 1:36 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 69 min |
| Jul 5, 1:55 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 65 min |
| Jul 5, 2:20 PM EDT | Tornado Warning | JAX | Duval | 40 min |
| Jul 5, 2:53 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.